Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


tricygerides
Apr 11, 2008

I Take 4 capsules of the nordic natural fish oil. I have very high triglycerides 471. It was 571. Should I be taking more than this? I do take garlic too. The doctor wanted to put me on tricor I said no way. I want to do it natually. Thanks Sue

Response from Mr. Vergel

Dear Sue

Most HIV related data that we have on Omega 3 fatty acids have come from studies using at least 3000 mg a day and up to 60000 mg day. If I assume the capsules to contain 500 mg each, you may be taking 2000 mg/day. Your drop in triglycerides is ok but not enough to bring you down to desired levels of less than 150 mg/dl. You may want to : 1- increase the dose to 3000 mg a day, 2- Cut down on all consumption of simple sugars, sweets and sodas, 3- Exercise for at least 1 hour 4 times a week. Tricor is a good medication that works well at bringing triglycerides down but many people have been able to bring lipids down to normal levels with life style changes and supplements like Omega 3 oils.

There is conflicting data about garlic and interactions with HIV medications, so I would stay away from it.

If after doing all you can your triglycerides are still above normal, I would talk to your doctor about what HIV medications may making this problem worse. There are some more lipid friendly HIV meds than others. For more information about metabolic complications in HIV, read the great booklet that thebody.com produced a while ago : http://www.thebody.com/content/art6885.html You may also want to visit http://medibolics.com/exercise.html for exercise routines



Previous
No grapefruit at all??
Next
help please

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement